MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 1174108
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rect1831 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
Per email: received a product complaint pertaining to the power picc catheter with sherlock 3cg tip positioning system stylet.The stylet tip broke off of the stylet.It was dislodged into the patient¿s arm.No other details provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a frayed 3cg stylet is confirmed.One 4 fr powerpicc catheter was returned with a 3cg stylet.The stylet was observed to be missing the distal segment which was not returned.Four kinks were observed at the proximal end of the stylet.The polyimide tubing extended approximately 4.7 cm from the broken distal end.A label sticker with ref: 1174108 and lot: rect1831 was returned.Microscopic observation of the distal tip of the polyimide tubing revealed a break between the tubing and the core wire.The tubing was observed to have multiple kinks at the magnet locations.The break surface of the tubing was uneven and showed evidence of slight compression.A section of the polyimide tubing was cut and the wall thickness was found to be within specification.It was stated that the picc experienced resistance during insertion and retraction of the catheter which may have contributed to the kinking and fraying of the stylet.Since the returned stylet was observed to be frayed, the complaint is confirmed.A lot history review (lhr) of rect1831 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8092586
Report Number3006260740-2018-03325
Device Sequence Number11461161
Product Code LJS
UDI-Device Identifier00801741034442
UDI-Public(01)00801741034442
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1174108
Device Catalogue Number1174108
Device Lot NumberRECT1831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;